MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER
Model Number 425-3022X
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.Expiry date 06/2021).
 
Event or Problem Description
It was reported that the pta balloon catheter allegedly had material deformation.Therefore, another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the first reported complaint for this lot number and this issue to date.Investigation summary: the result of the investigation is inconclusive for the material deformation issue reported.The device was not returned for evaluation.The definitive root cause for the reported material deformation issue could not be determined based upon available information.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is unknown if patient factors, handling or procedural techniques contributed to the reported event.Labeling review: ifu for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: ¿ a 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek® catheters.Precautions: ¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident directions for use: inspection and preparation ¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.D4 (expiry date 06/2021).
 
Event or Problem Description
It was reported that the pta balloon catheter allegedly had material deformation identified as kinked/twisted during use.Therefore, another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the first reported complaint for this lot number and this issue to date.Investigation summary: the result of the investigation is confirmed for the material deformation issue reported.A kink was noted on the inner at the proximal cone and there was some minor twisting noted in the balloon.It is unlikely however that the observed defects are manufacturing related.A 100% visual inspection is performed during catheter production and a guide wire check is also performed on all devices.The definitive root cause for the reported material deformation issue could not be determined based upon available information.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is unknown if patient factors, handling or procedural techniques contributed to the reported event.Labeling review: ifu for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: ¿ a 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek® catheters.Precautions: ¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident directions for use: inspection and preparation ¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.(expiry date 06/2021).

Brand Name
SLEEK RX PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8223733
Report Number9616666-2018-00186
Device Sequence Number263905
Product Code LIT
UDI-Device Identifier00801741132483
UDI-Public(01)00801741132483
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-3022X
Device Catalogue Number425-3022X
Device Lot NumberCMCU0548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer02/05/2019
02/22/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/05/2019
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1